Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 197, NWS Morristown, TN

November 6, 20186 counties in Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Nov 6, 2018, 3:43 AM EST for 6 counties in Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 6, 2018, 3:43 AM EST (08:43 UTC)
Expired
Nov 6, 2018, 4:30 AM EST
In force
47 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Loudon County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Rhea County, TN, Roane County, TN

The radar

The Knoxville radar (KMRX), 123 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 5, 11:30 PM ESTTornado WatchSPC7 hr
Nov 6, 3:15 AM ESTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2018-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2018-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 521 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
521 m²/s²
0-3 km storm-relative helicity
667 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 3:41 AM EST, 2 minutes earlier.

Area forecast discussion, Nov 6, 3:41 AM EST, 2 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
341 AM EST Tue Nov 6 2018

.SHORT TERM (Today and Tonight)...Radar shows a line of convection
currently moving across the area. Deep moisture and good dynamics
for this time of year is in place. The 850MB jet is 50 to 60
KTs...dew point averaging in the mid 50s to mid 60s...and strong
shear. This will allow for the potential of strong to severe
storms through the rest of the night and into Tuesday morning.
The line of convection should exit the area late morning into
early afternoon with improving conditions expected during the
afternoon hours. High pressure builds in for late afternoon and
tonight for dry conditions and cooler temperatures.

.LONG TERM (Wednesday through Tuesday)...We will quickly move into
an active weather pattern for the first half of the extended. On
Wednesday...a short wave moves though. The main band of energy
will stay to our south but do expect to see scattered showers
spread across the area.  A better chance of showers is expected
late Thursday through Friday as the next low pressure system
moves through the area. High pressure builds in for a return to
dry conditions for the weekend. A weak frontal boundary will move
in around Monday. Little moisture or energy is expected with this
and current thinking is a slight chance of showers mainly over
northern areas and over higher elevations.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             70  47  63  46 /  50  10  40  20
Knoxville McGhee Tyson Airport, TN  67  45  60  44 /  70  10  30  20
Oak Ridge, TN                       67  45  60  44 /  50  10  30  20
Tri Cities Airport, TN              65  42  58  41 /  80  10  20  20

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Wind Advisory until 10 AM EST this morning for Cherokee-Clay.

TN...Wind Advisory until 10 AM EST this morning for Johnson-Southeast
     Carter-Southeast Greene-Southeast Monroe-Unicoi.

     High Wind Warning until 10 AM EST this morning for Blount Smoky
     Mountains-Cocke Smoky Mountains-Sevier Smoky Mountains.

VA...None.
&&

MJB
Hazardous weather outlook, Nov 5, 2:30 PM EST, 13 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
230 PM EST Mon Nov 5 2018

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-061930-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
230 PM EST Mon Nov 5 2018 /130 PM CST Mon Nov 5 2018/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...This Afternoon and Tonight

A vigorous storm system will approach the Tennessee Valley and
southern Appalachians tonight, with a cold front crossing the area
Tuesday morning. Ahead of this system tonight, southwest winds in
the mountains will be between 20 and 30 mph with gusts up to 50
mph. A line of showers and some thunderstorms will move through
the area late tonight and Tuesday morning near the cold front.
Some of these storms will be strong to severe producing damaging
winds and locally heavy rain. An isolated tornado cannot be ruled
out.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Storms are expected to be ongoing through Tuesday morning.
Otherwise, no hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested late Monday night and Tuesday.

In the hours before

Local storm report, Nov 6, 3:35 AM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
335 AM EST TUE NOV 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     TSTM WND DMG     CAGLE                   35.47N 85.46W
11/06/2018                   SEQUATCHIE         TN   EMERGENCY MNGR

            POWER LINES AND TREES DOWN NEAR INTERSECTION OF HIGHWAY
            399 AND HIGHWAY 111.

&&

ADIEGAN

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 2:46 AM ESTTornado Warning Tornado observedMRXBledsoe, Sequatchie44 min
Nov 6, 3:12 AM ESTSevere Thunderstorm WarningMRXMcMinn, Meigs, Rhea33 min
Nov 6, 3:18 AM ESTHigh Wind WarningMRXBlount, Cocke, Sevier6 hr
Nov 6, 3:27 AM ESTSevere Thunderstorm WarningMRXHamilton, Marion, Sequatchie48 min
Nov 6, 4:00 AM ESTSevere Thunderstorm WarningMRXBradley, Hamilton45 min
Nov 6, 4:16 AM ESTSevere Thunderstorm WarningMRXAnderson, Blount, Knox, Loudon, Monroe, Roane44 min
Nov 6, 4:35 AM ESTAreal Flood AdvisoryMRXHamilton115 min
Nov 6, 4:39 AM ESTTornado WarningMRXBradley, McMinn, Polk36 min
Nov 6, 4:44 AM ESTSevere Thunderstorm WarningMRXBradley, McMinn, Monroe, Polk61 min
Nov 6, 4:49 AM ESTSevere Thunderstorm WarningMRXClaiborne, Grainger, Knox, Union41 min
Nov 6, 4:52 AM ESTSevere Thunderstorm WarningMRXBlount, Hamblen, Jefferson, Knox, Sevier38 min
Nov 6, 4:57 AM ESTTornado WarningMRXMcMinn, Monroe30 min
Nov 6, 5:14 AM ESTSevere Thunderstorm WarningMRXMonroe, Polk61 min
Nov 6, 5:21 AM ESTSevere Thunderstorm WarningMRXCocke, Greene, Hamblen, Jefferson, Sevier39 min
Nov 6, 5:29 AM ESTSevere Thunderstorm WarningMRXGrainger, Hamblen, Hancock, Hawkins46 min
Nov 6, 5:58 AM ESTSevere Thunderstorm WarningMRXCarter, Greene, Sullivan, Unicoi, Washington47 min
Nov 6, 6:10 AM ESTSpecial Weather StatementMRXSullivan50 min
Nov 6, 6:20 AM ESTSevere Thunderstorm WarningMRXSullivan40 min
Nov 6, 6:43 AM ESTSevere Thunderstorm WarningMRXCarter, Johnson22 min
Nov 6, 6:13 AM ESTSpecial Weather StatementMRXClay47 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.